Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


what to do to loose some weight?!
Jan 31, 2007

Good evening

Im 23 years old and I have HIV (type one) for 3 years. About a year and a half ago Ive started to take Combivir and Stokrin because my virus level was about 200.000 copies and my CD4 rounding 200, after four months the virus level was less than 40 copies (as it is know) and since then my CD4 have been growing, two months ago I had around 700 copies of CD4. All my life I have a belly and I dont feel comfortable with that. One last March Ive entered for a gymnasium and Ive started to loose some weight, but unfortunately the belly is still here! I have 176 centimetres (5.77 feet) and 72 Kilograms (159 pounds) and my percentage of fat is around 19%. My question is Ive been told about L-Carnitine by non positives HIVs, apparently is a compose that burns our fat while we are working out, Ive heard to about other composes similar to L-Carnitine but I dont know if I should use it or not, and which one! Ive heard about mesotherapy too but I dont know if it works or the inject product will or not interact with my anti-retroviral pills. Could you help me?

Anthony

Response from Dr. Henry

I have not seen any convincing data the use of L-carnitine will decrease HIV-treatment related increased in intra-abdmonal fat. Diet and exercise might help some patients. It is unclear to me whether switching your HIV meds (ie the AZT in Combivir to tenofovir or abacavir) would impact/decrease fat increases so that remains an unknown. Treatment for increased abdominal fat remains unsatisfactory. Results with testosterone or oral diabetic drugs have been mixed. Growth hormone or growth hormone releasing factor are being studied but the cost can be high and results perhaps not sustained if treatment is stopped. KH



Previous
sore mouth, sensitve teeth
Next
viral load

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement